Alert archive / Nebraska / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 172, NWS North Platte, NE

June 4, 2005McPherson County, Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at Jun 4, 2005, 3:30 PM CDT for McPherson County, Nebraska. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 4, 2005, 3:30 PM CDT (20:30 UTC)
Expired
Jun 4, 2005, 4:30 PM CDT
In force
60 min
Issued by
NWS North Platte, NE
Area
Counties, with a storm outline in the text

County McPherson County, NE

The radar

The North Platte radar (KLNX), 66 km from the middle of the area, began a volume at 20:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 4, 1:25 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 8.5 hours before the alert went out and 63 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2005-06-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2005-06-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 21 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
639 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
21 m²/s²
0-3 km storm-relative helicity
53 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLBF 042030
SVRLBF
NEC117-042130-
/O.NEW.KLBF.SV.W.0172.050604T2030Z-050604T2130Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
330 PM CDT SAT JUN 4 2005

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MCPHERSON COUNTY IN WEST CENTRAL NEBRASKA

* UNTIL 430 PM CDT

* AT 327 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
  STORM WAS LOCATED 8 MILES WEST OF TRYON...AND MOVING NORTH AT 25
  MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  RURAL NORTHERN MCPHERSON COUNTY AT 350 PM CDT

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

LAT...LON 4140 10140 4139 10072 4173 10073 4173 10140

$$

KAR
1 follow-up statement
000 
WWUS53 KLBF 042050
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
348 PM CDT SAT JUN 4 2005

NEC117-042130-
/O.CON.KLBF.SV.W.0172.000000T0000Z-050604T2130Z/
MCPHERSON NE-
348 PM CDT SAT JUN 4 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 430 PM CDT FOR
MCPHERSON COUNTY...

AT 347 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL
SIZE HAIL.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 16 
MILES NORTHWEST OF TRYON TO 12 MILES NORTH OF TRYON TO 
RINGGOLD...MOVING NORTH AT 25 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  RURAL NORTHERN MCPHERSON COUNTY AT 410 PM CDT

IF SEVERE WEATHER WAS OBSERVED...PLEASE CONTACT YOUR LOCAL LAW
ENFORCEMENT AGENCY AND HAVE THEM PASS THE REPORT TO THE NATIONAL
WEATHER SERVICE OFFICE IN NORTH PLATTE.

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

LAT...LON 4140 10140 4139 10072 4173 10073 4173 10140

$$

KAR

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 3:30 PM CDT, 0 minutes earlier.

Area forecast discussion, Jun 4, 3:30 PM CDT, 0 minutes before
AREA FORECAST DISCUSSION...UPDATE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
330 PM CDT SAT JUN 4 2005

.DISCUSSION...
REPORT OF 1.9 INCHES OF RAINFALL FROM THE SUPER CELL ACROSS
NCNTL NEB CAME IN AT 2030UTC. FLOOD WATCH WILL CONTINUE UNTIL 7 PM
FOR PARTS OF NCTNL NEB.

UPPER LEVEL LOW WILL LIFT VERY SLOWLY NORTHEAST TONIGHT AND INTO SD
ON SUNDAY. WRAP AROUND CLOUDS...COOL AIR AND COLD POOL SHOULD BE
ENOUGH FOR SHRA/TSRA ACTIVITY TO CONTINUE ACROSS NRN ZONES THROUGH
SUNDAY AFTN. OVERALL THE ETA12 CONTINUES TO TREND SLOWER WITH THIS
SYSTEM AND EXPECT THIS BIAS WILL CONTINUE.  BY SUNDAY EVENING ALL OF
THE FCST AREA SHOULD BE IN THE CLEAR. IN FACT THE SHORT WAVE
RIDGE AND ASSOCIATED WARM AIR ADVECTION ACTUALLY WORKS INTO SOUTHWEST
ZONES SUNDAY WITH TEMPS RISING INTO THE 80S.

THE FLOOD WATCH CAN BE DISCONTINUED AS TSRA HAVE ONLY PRODUCED 1/2
RAIN TOTALS THIS AFTN AND THE STRATIFORM RAIN IN THE NW PORTION OF
THE FCST AREA HAS BEEN WELL BEHAVED...1/4 INCH OR LESS RAINFALL PER
HOUR.

MONDAY-TUES...MODELS HAVE CONVERGED ON A SHORT HEATWAVE. H1000-500
THICKNESS RISE TO 575-580DM AND H7 TEMPS RISE TO NEAR 12C. MAIN
PROBLEM IS THE ETA12 MOISTURE PHYSICS CONTINUE TO INSIST ON DEWPTS IN
THE 65 TO 70F RANGE WITH VERY HIGH CAPE AND ISOLD TSRA. HAVE
IGNORED THIS FOR NOW. THE MAIN FEATURE IS THE COLD FRONT DROPS
INTO FCST AREA TUESDAY NIGHT AND CHC OF TSRA LOOKS GOOD PARTICULARLY
NORTHEAST ZONES NEAR THE TRIPLE PT OF THE SD SFC LOW.

WEDNESDAY THROUGH SATURDAY...THE GFS/NAM/ECMWF ARE IN EXCELLENT
AGREEMENT. THE SAGA CONTINUES. NOT ONE BUT TWO UA LOWS MOVE INTO THE
INTERMOUNTAIN WEST AND CREEP SLOWLY E/NE/N WARD. THE NAM WITH ITS
VERY MOIST MIXED LAYER SHOWS A SERIES OF MCSS POPPING ACROSS THE CNTL
PLAINS. THIS IS NORMAL FOR THE TIME OF YEAR. SO FCST IS COOLER...70S
TO NEAR 80 WITH CHC TSRA NEARLY EVERYDAY AND NIGHT.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...TORNADO WATCH 390 UNTIL 8 PM
CDT...FLOOD WATCH UNTIL 7 PM CDT FOR PARTS OF NCNTL NEB.

&&

CDC
Hazardous weather outlook, Jun 4, 5:16 AM CDT, 10 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
516 AM CDT SAT JUN 4 2005

NEZ004>010-022>029-035>038-056>059-069>071-094-051030-
ARTHUR NE-BLAINE NE-BOYD NE-BROWN NE-CHASE NE-CUSTER NE-DEUEL NE-
EASTERN CHERRY NE-FRONTIER NE-GARDEN NE-GARFIELD NE-GRANT NE-
HAYES NE-HOLT NE-HOOKER NE-KEITH NE-KEYA PAHA NE-LINCOLN NE-LOGAN NE-
LOUP NE-MCPHERSON NE-PERKINS NE-ROCK NE-SHERIDAN NE-THOMAS NE-
WESTERN CHERRY NE-WHEELER NE-
INCLUDING THE CITIES OF...AINSWORTH...ARNOLD...ARTHUR...BASSETT...
BIG SPRINGS...BREWSTER...BROKEN BOW...BURWELL...CHAPPELL...CURTIS...
GORDON...GRANT...HAY SPRINGS...HAYES CENTER...IMPERIAL...MULLEN...
NORTH PLATTE...ONEILL...OGALLALA...OSHKOSH...RUSHVILLE...SPENCER...
SPRINGVIEW...STAPLETON...TAYLOR...THEDFORD...TRYON AND VALENTINE
516 AM CDT SAT JUN 4 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL
NEBRASKA.

.DAY ONE...TODAY AND TONIGHT
THE MAIN HAZARDOUS WEATHER THREAT FOR TODAY AND TONIGHT...IS HEAVY
RAINFALL. MANY AREAS ACROSS WESTERN AND NORTH CENTRAL NEBRASKA HAVE
RECEIVED 2 TO 5 INCHES OF RAINFALL OVER THE PAST COUPLE OF DAYS. WITH
SATURATED GROUND IN PLACE AND AN ADDITIONAL 1 TO 2 INCHES OF RAIN
EXPECTED TODAY...FLOODING IS POSSIBLE OF CREEKS AND STREAMS THIS
AFTERNOON AND TONIGHT. A FLOOD WATCH HAS BEEN ISSUED FOR THE ENTIRE
OUTLOOK AREA...WITH THE EXCEPTION OF SHERIDAN COUNTY FOR TODAY AND
THIS EVENING.

IN ADDITION TO FLOODING...A SLIGHT RISK OF SEVERE THUNDERSTORMS
EXISTS TODAY...EAST OF A LINE FROM SPENCER...TO ERICSON. IN THESE
AREAS...THE MAIN SEVERE WEATHER THREAT IS FROM LARGE HAIL. WEST OF
THIS LINE...THUNDERSTORMS ARE POSSIBLE...BUT SHOULD REMAIN BELOW
SEVERE LIMITS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THUNDERSTORMS ARE POSSIBLE TUESDAY NIGHT THROUGH FRIDAY. AT THIS
TIME...NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED EAST OF A LINE FROM SPENCER...TO
ERICSON. ALSO...COOPERATIVE OBSERVERS ARE URGED TO PHONE IN RAINFALL
AMOUNTS TO THE NATIONAL WEATHER SERVICE IN NORTH PLATTE.

BUTTLER

In the hours before

Local storm report, Jun 4, 1:41 PM CDT, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
141 PM CDT SAT JUN 04 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0139 PM     HAIL             OGALLALA                41.13N 101.72W
06/04/2005  1.25 INCH        KEITH              NE   LAW ENFORCEMENT

&&

13
Special weather statement, Jun 4, 1:45 PM CDT, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
145 PM CDT SAT JUN 4 2005

NEZ025>029-036>038-057>059-069>071-050000-
BLAINE NE-CHASE NE-CUSTER NE-FRONTIER NE-GARFIELD NE-HAYES NE-
KEITH NE-LINCOLN NE-LOGAN NE-LOUP NE-MCPHERSON NE-PERKINS NE-
THOMAS NE-WHEELER NE-
INCLUDING THE CITIES OF...ARNOLD...BREWSTER...BROKEN BOW...BURWELL...
CURTIS...GRANT...HAYES CENTER...IMPERIAL...NORTH PLATTE...OGALLALA...
STAPLETON...TAYLOR...THEDFORD AND TRYON
145 PM CDT SAT JUN 4 2005

...TORNADO WATCH 390 IS IN EFFECT UNTIL 8 PM CDT 7 PM MDT...

THIS WATCH INCLUDE THE FOLLOWING COUNTIES

IN WESTERN AND NORTH CENTRAL NEBRASKA

BLAINE CHASE CUSTER FRONTIER GARFIELD HAYES
KEITH LINCOLN LOGAN LOUP MCPHERSON PERKINS
THOMAS WHEELER

CDC
Local storm report, Jun 4, 1:47 PM CDT, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
147 PM CDT SAT JUN 04 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0130 PM     TORNADO          4 S KEYSTONE            41.16N 101.59W
06/04/2005                   KEITH              NE   TRAINED SPOTTER

&&

13
Local storm report, Jun 4, 3:22 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
322 PM CDT SAT JUN 04 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0315 PM     HAIL             18 SW TRYON             41.37N 101.19W
06/04/2005  0.75 INCH        LINCOLN            NE   PUBLIC

&&

13
Local storm report, Jun 4, 3:29 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
329 PM CDT SAT JUN 04 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0325 PM     HAIL             18 WSW TRYON            41.46N 101.27W
06/04/2005  0.88 INCH        MCPHERSON          NE   PUBLIC

            1.90 INCHES OF RAIN IN ABOUT 10 MINUTES

&&

13

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 3, 9:37 PM CDTFlash Flood WarningLBFFrontier, Hayes, Lincoln3 hr
Jun 4, 12:26 AM CDTFlash Flood WarningLBFFrontier, Hayes, Lincoln6 hr
Jun 4, 1:19 PM CDTSevere Thunderstorm WarningLBFKeith56 min
Jun 4, 1:34 PM CDTTornado WarningLBFKeith26 min
Jun 4, 2:00 PM CDTTornado WarningLBFKeith30 min
Jun 4, 2:26 PM CDTSevere Thunderstorm WarningLBFArthur64 min
Jun 4, 2:45 PM CDTTornado WarningLBFArthur, McPherson45 min
Jun 4, 3:56 PM CDTTornado WarningLBFHooker, McPherson33 min
Jun 4, 4:14 PM CDTSevere Thunderstorm WarningLBFLogan, McPherson, Thomas61 min
Jun 4, 5:03 PM CDTTornado WarningLBFBlaine27 min
Jun 4, 5:14 PM CDTSevere Thunderstorm WarningLBFThomas61 min
Jun 4, 5:28 PM CDTTornado WarningLBFBlaine32 min
Jun 4, 5:43 PM CDTSevere Thunderstorm WarningLBFBrown62 min
Jun 4, 5:58 PM CDTSevere Thunderstorm WarningLBFBlaine65 min
Jun 4, 6:27 PM CDTSevere Thunderstorm WarningLBFRock63 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.